question-icon

Yesterday around mid-afternoon I experienced tightening in my abdomen area.

default
Posted on Fri, 8 Feb 2019
Question: Yesterday around mid-afternoon I experienced tightening in my abdomen area. I had trouble sleeping due to the discomfort and when I woke up this morning it was about the same as it was yesterday. I am currently training in the gym and taking meal replacement shakes in the morning along with the skinny gal appetite suppressant tablets. I have been taking those for three weeks now with zero side effects. I have been using the bathroom frequently today and I have no sign of a fever. I'm actually perfectly fine if it weren't for my stomach pain.
doctor
Answered by Dr. Ramesh Kumar (53 minutes later)
Brief Answer:
Start things gradually.

Detailed Answer:
Hello dear and welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

Your symptoms seem to be related to the protein shakes you are having. A sudden change from normal food to high protein with appetite suppressant usually causes gut upset in most of the people after a few weeks.

Tightening of the abdomen is suggestive of the fact that gases are formed inside intestine by fermentation of proteins these gases causes inflammation in intestines leading to spasmodic pain.

Take lots of fibers with your shake so that body could tolerate high protein diet. Increase the supplementation gradually otherwise you would either end up having loose motions or constipation.

Take a soft diet for a day or two.
Banana, toast, apple sauce, and rice would be okay.
Take probiotic capsule like VSL#3 for three days.
Activated charcoal tablet along with antispasmodic like Dicyclomine 10 mg twice daily for two days.
Once you start feeling fine, start shakes etc. gradually.

Hope I was helpful,
Follow-ups are welcome,
Thanks


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Ramesh Kumar (26 minutes later)
Thank you so much for all of your helpful inormation, this definitely answers a lot of questions for me. I appreciate your time!
doctor
Answered by Dr. Ramesh Kumar (9 minutes later)
Brief Answer:
Thanks

Detailed Answer:
Most welcome,

Do rate the answer, if you find this useful

Thanks.
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Ramesh Kumar

Gastroenterologist

Practicing since :1986

Answered : 2445 Questions

premium_optimized

The User accepted the expert's answer

Share on
Yesterday around mid-afternoon I experienced tightening in my abdomen area.

Brief Answer: Start things gradually. Detailed Answer: Hello dear and welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice. Your symptoms seem to be related to the protein shakes you are having. A sudden change from normal food to high protein with appetite suppressant usually causes gut upset in most of the people after a few weeks. Tightening of the abdomen is suggestive of the fact that gases are formed inside intestine by fermentation of proteins these gases causes inflammation in intestines leading to spasmodic pain. Take lots of fibers with your shake so that body could tolerate high protein diet. Increase the supplementation gradually otherwise you would either end up having loose motions or constipation. Take a soft diet for a day or two. Banana, toast, apple sauce, and rice would be okay. Take probiotic capsule like VSL#3 for three days. Activated charcoal tablet along with antispasmodic like Dicyclomine 10 mg twice daily for two days. Once you start feeling fine, start shakes etc. gradually. Hope I was helpful, Follow-ups are welcome, Thanks